Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2012, 4:17 AM CDT for 5 counties in North Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2012, 4:17 AM CDT (09:17 UTC)
- Expired
- Jul 6, 2012, 5:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 115 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:30 AM CDT | TSTM WND GST 70 | Kulm, ND | MANY LARGE TREE BRANCHES BROKEN IN KULM. SOME STREETS BLOCKED. SPOTTER REPORTS THAT BASED ON THE BENDING OF TREES DURING THE STORM SHE ESTIMATES WIND SPEEDS WERE CLOSE TO 70 MPH. LATE REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3229 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482
WUUS53 KBIS 060917
SVRBIS
NDC021-045-047-051-093-061000-
/O.NEW.KBIS.SV.W.0115.120706T0917Z-120706T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA
WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA
EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA
SOUTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 500 AM CDT.
* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNSTAD TO 7 MILES SOUTHEAST OF ASHLEY...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEHR...FREDONIA...STREETER...KULM...GACKLE...MERRICOURT...ALFRED...
JUD AND EDGELEY.
THIS STORM PRODUCED A 68 MPH WIND GUST AT WISHEK AT 403 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4646 9973 4683 9905 4625 9858 4593 9906
4594 9931
TIME...MOT...LOC 0917Z 226DEG 44KT 4644 9953 4601 9919
WIND...HAIL 70MPH <.75IN
$$
KINNEY2 follow-up statements
711
WWUS53 KBIS 060942
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT FRI JUL 6 2012
NDC021-045-047-051-093-061000-
/O.CON.KBIS.SV.W.0115.000000T0000Z-120706T1000Z/
DICKEY ND-LAMOURE ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
442 AM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
STUTSMAN...EASTERN MCINTOSH...EASTERN LOGAN...WESTERN LAMOURE AND
NORTHWESTERN DICKEY COUNTIES UNTIL 500 AM CDT...
AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GACKLE TO KULM TO 9 MILES NORTHWEST OF FORBES...MOVING
NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MERRICOURT...JUD AND ALFRED AROUND 450 AM CDT.
EDGELEY AROUND 455 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS NEAR 70 MPH JUST
WEST OF WISHEK. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4594 9920 4667 9935 4683 9905 4625 9858
4593 9906
TIME...MOT...LOC 0942Z 226DEG 44KT 4667 9917 4635 9889
4607 9887
WIND...HAIL 70MPH <.75IN
$$
KINNEY803
WWUS53 KBIS 061001
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
501 AM CDT FRI JUL 6 2012
NDC021-045-047-051-093-061010-
/O.EXP.KBIS.SV.W.0115.000000T0000Z-120706T1000Z/
DICKEY ND-LAMOURE ND-LOGAN ND-MCINTOSH ND-STUTSMAN ND-
501 AM CDT FRI JUL 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL STUTSMAN...
EASTERN MCINTOSH...EASTERN LOGAN...WESTERN LAMOURE AND NORTHWESTERN
DICKEY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER STRONG WINDS GUSTS AROUND 50 MPH
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS OVER PORTIONS OF
STUTSMAN...LAMOURE...AND DICKEY COUNTIES.
LAT...LON 4594 9920 4667 9935 4683 9905 4625 9858
4593 9906
TIME...MOT...LOC 0942Z 226DEG 44KT 4666 9915 4634 9888
4606 9886
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:40 AM CDT, 37 minutes earlier.
Area forecast discussion, Jul 6, 3:40 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT FRI JUL 6 2012 .SHORT TERM...TODAY THROUGH SATURDAY AFTERNOON... CURRENTLY...SURFACE LOW WAS OVER/NEAR RAPID CITY WITH A FAIRLY GOOD PRESSURE GRADIENT SURROUNDING THE LOW. ENVIRONMENTAL WINDS WERE NORTHEAST ACROSS MUCH OF THE FORECAST AREA. THE SURFACE LOW IS FORECAST TO MOVE EAST SUCH THAT BY EARLY AFTERNOON THE LOW HAS ELONGATED AND BECOME MORE OF A TROUGH/FRONT ORIENTED NORTHEAST TO SOUTHWEST FROM WEST CENTRAL MINNESOTA TO CENTRAL NEBRASKA. AT UPPER LEVELS...A CLUSTER OF UPPER LEVEL IMPULSES WAS MOVING NORTHEASTWARD ACROSS WESTERN AND CENTRAL NORTH DAKOTA...AND ARE PROGGED TO CONTINUE MOVING NORTHEAST INTO MINNESOTA TODAY. BY EARLY AFTERNOON THE MAIN CENTERS OF UPPER LEVEL IMPULSES IS OFF TO THE EAST IN/NEAR THE RED RIVER VALLEY AND MINNESOTA...AND THE CHANCES OF PRECIPITATION THIS AFTERNOON DECREASE GREATLY. THIS WILL MEAN NORTH/NORTHEAST SURFACE WINDS ACROSS THE STATE WITH UPPER LEVEL WINDS FROM THE SOUTHEAST/SOUTH AT THE NOSE OF A LOW LEVEL JET...AND SOUTHWESTERLY WINDS ALOFT AT H700. THIS SCENARIO IS A GOOD SETUP FOR OVERRUNNING PRECIPITATION. MODERATE INSTABILITY REGARDING SEVERE WEATHER...BUT WITH COPIOUS AMOUNTS OF AVAILABLE MOISTURE FROM A PLUME OF MOISTURE MOVING NORTHEASTWARD FROM THE 4-CORNERS/TEXAS AREA...LOOKING AT HEAVY RAIN. THUS THE MAIN CONCERN THIS FORECAST PERIOD IS HEAVY RAIN. MODEL CONSENSUS INDICATES STORM TOTALS OF 1 TO 2 INCHES OF RAINFALL...ROUGHLY FROM HETTINGER TO WASHBURN TO HARVEY AND POINTS SOUTH. ALSO INDICATING A SWATH OF 2-2.25 FROM GRANT/SIOUX COUNTIES TO STUTSMAN COUNTY. ACROSS THE REGION WE HAVE VERY DRY CONDITIONS AS HAVE HAD LITTLE RAINFALL OVER THE PAST MONTH. EXPECT THE REGION SHOULD BE ABLE TO SOAK UP 2 INCHES OF RAINFALL IN 1 TO 3 HOURS BUT WILL APPROACH FLASH FLOOD GUIDANCE IF 3 INCHES FALL. WILL PLACE HEAVY RAIN IN THE FORECAST AND HIGHLIGHT IN A SPECIAL WEATHER STATEMENT. AT THIS TIME DO NOT FEEL A FLASH FLOOD WATCH IS WARRANTED WITH THE DRY CONDITIONS AND FULL VEGETATION. THIS EVENING AND OVERNIGHT TONIGHT WINDS BECOME LIGHT AS SURFACE HIGH PRESSURE SETTLES ACROSS THE REGION. ON SATURDAY A WEAK UPPER LEVEL IMPULSE MOVES FROM WEST TO EAST ACROSS SOUTH CENTRAL CANADA...POSSIBLY AFFECTING THE NORTHERN TIER OF COUNTIES FOR A SLIGHT CHANCE/CHANCE OF THUNDERSHOWERS ON SATURDAY. OTHERWISE DECREASING CLOUDS AND PRECIPITATION CHANCES THIS AFTERNOON...MAINLY CLEAR TONIGHT WITH SOME PATCHY FOG...AND MOSTLY SUNNY SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... A WEAK FRONT WILL DROP SOUTH THROUGH THE FORECAST AREA SATURDAY NIGHT...AND MAY CLIP THE FAR NORTH WITH A FEW SHOWERS. OTHERWISE...THE LONG TERM PERIOD IS EXPECTED TO BE MAINLY DRY UNTIL PERHAPS LATE WEDNESDAY INTO THURSDAY. A LARGE WESTERN CONUS RIDGE WILL GRADUALLY SHIFT EASTWARD THROUGH THE PERIOD. EXPECT CONTINUED ABOVE NORMAL TEMPERATURES AND A GRADUAL WARMING TREND THROUGH THE PERIOD...WITH CONSENSUS GUIDANCE INDICATING HIGHS WELL INTO THE 80S TO LOWER 90S. MIN RH VALUES POINT TO THE WESTERN COUNTIES FOR POTENTIAL FIRE WEATHER CONCERNS. THE GFS CONTINUES TO ADVERTISE A WEAK WAVE TOPPING THE RIDGE WEDNESDAY NIGHT INTO THURSDAY AND HAVE MAINTAINED LOW POPS. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS...ESPECIALLY AT KBIS/KJMS WHERE STRONG STORMS WILL PRODUCE GUSTY WINDS AND IFR VSBYS AT TIMES. STORMS ARE EXPECTED TO EXIT KJMS AREA EARLY THIS AFTERNOON. THERE WILL BE POTENTIAL FOR FOG DEVELOPMENT OVERNIGHT TONIGHT AS THE SURFACE RIDGE BUILDS IN. && .HYDROLOGY... HIGH LEVEL TROPICAL PLUME/MONSOONAL MOISTURE HAD REACHED THE NORTHERN PLAINS...AND WAS SUPPORTING PRECIPITATION EFFICIENCY ACROSS THE REGION. ALL MODELS PORTRAY A MODERATE TO HEAVE PRECIP EVENT ACROSS SOUTHERN NORTH DAKOTA TODAY. THE COMPONENT MISSING FOR FLASH FLOOD HIGHLIGHTS WOULD BE INDICATIONS OF BACK BUILDING STORMS...AS THE CURRENT SOUNDINGS SUPPORT A MORE PROGRESSIVE PATTERN. LESS UNCERTAINTY AT THIS TIME ON THE LOCATION OF PRECIPITATION...WHICH SHOULD FALL ACROSS THE SOUTHWEST AND SOUTH CENTRAL. PASTURE CONDITIONS ARE VERY DRY AND SHOULD BE ABLE TO SOAK UP 2 INCHES OF RAINFALL IN 3 TO 6 HOURS. ALTHOUGH LOCAL STREET FLOODING IS POSSIBLE...FLASH FLOODING IS LESS LIKELY. WILL HIGHLIGHT HEAVY RAIN IN THE WEATHER GROUPS AND ISSUE A SPECIAL WEATHER STATEMENT. BUT NO HEADLINES AT THIS TIME. FLASH FLOOD GUIDANCE FOR SOUTHERN NORTH DAKOTA COUNTIES SHOW 3 HOUR GUIDANCE GENERALLY BETWEEN 2.5 AND 3 INCHES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JV LONG TERM/AVIATION...RK HYDROLOGY...WAA/JV
Hazardous weather outlook, Jul 5, 3:58 PM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 358 PM CDT THU JUL 5 2012 NDZ001>005-009>013-017-021>023-062100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS- 358 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED INTO EARLY TONIGHT. A BETTER CHANCE FOR THUNDERSTORMS WILL AFTER MIDNIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING...AND AGAIN SATURDAY INTO SATURDAY NIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>020-025-031>037-040>048-050-051-062100- DUNN-MERCER-OLIVER-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 357 PM CDT THU JUL 5 2012 /257 PM MDT THU JUL 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT. THE MAIN THREAT WILL BE HEAVY RAINFALL. BETWEEN 1 AND 2 INCHES OF RAINFALL IS ANTICIPATED ALONG AND SOUTH OF INTERSTATE 94 THROUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING AND GRADUALLY TAPER OFF FROM WEST TO EAST DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF RAINFALL BECOMES HEAVIER THAN EXPECTED. PLEASE CALL THE BISMARCK NATIONAL WEATHER SERVICE OFFICE AT 1-800-247-0212 WITH YOUR RAINFALL REPORTS. WAA
In the hours before
Special weather statement, Jul 6, 12:39 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1239 AM CDT FRI JUL 6 2012 NDZ034>037-040>048-050-051-061100- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1239 AM CDT FRI JUL 6 2012 /1139 PM MDT THU JUL 5 2012/ ...HEAVY RAINFALL EXPECTED IN THE LATE NIGHT THROUGH MORNING HOURS SOUTHWEST AND SOUTH CENTRAL... SHOWERS AND THUNDERSTORMS HAD DEVELOPED ACROSS PORTIONS OF THE NORTHERN PLAINS...AND THERE IS A POSSIBILITY OF HEAVY RAINFALL AMOUNTS IN WIDESPREAD AREAS ACROSS SOUTHERN NORTH DAKOTA THROUGH THE MORNING HOURS FRIDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE AT PLACES LIKE HETTINGER...ELGIN...LINTON...FORT YATES...WISHEK AND ELLENDALE BY MID MORNING FRIDAY. AN ISOLATED 3 INCH AMOUNT IS POSSIBLE ACROSS THE FAR SOUTH CENTRAL. FROM BISMARCK TO JAMESTOWN...RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE. ALTHOUGH URBAN STREET FLOODING IS POSSIBLE WITH THUNDERSTORMS THAT CONTAIN HEAVY RAIN...FLASH FLOODING IS NOT EXPECTED AS THE SOILS ARE VERY DRY AND SHOULD BE ABLE TO SOAK UP THE RAINFALL. PERSONS SHOULD BE ALERT THAT SMALL STREAMS AND RIVERS WILL LIKELY SHOW A RISE AS THIS AREA OF RAINFALL MOVES THROUGH. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. JV
Special weather statement, Jul 6, 2:16 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 216 AM CDT FRI JUL 6 2012 NDZ034-042-045-046-060815- EMMONS-GRANT-MORTON-SIOUX- 216 AM CDT FRI JUL 6 2012 ...SPECIAL WEATHER STATEMENT... AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE MOVING INTO EXTREME SOUTH CENTRAL GRANT COUNTY MOVING NORTHEAST AT 50 MPH. WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SELFRIDGE... PORCUPINE... ST. GERTRUDE... SHIELDS... RALEIGH... FORT YATES... LARK... FLASHER... BREIEN... PRAIRIE KNIGHTS RESORT... SOLEN... CANNON BALL... ST. ANTHONY... FORT RICE... HUFF... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Special weather statement, Jul 6, 2:59 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 259 AM CDT FRI JUL 6 2012 NDZ035-036-046-047-060900- BURLEIGH-EMMONS-KIDDER-LOGAN- 259 AM CDT FRI JUL 6 2012 ...SPECIAL WEATHER STATEMENT... AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CENTRAL EMMONS COUNTY...MOVING NORTH AT 30 MPH. PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...WITH REDUCED VISIBILITY AND PONDING WATER ON ROADS. LOCATIONS IMPACTED INCLUDE... HAZELTON... KINTYRE... BRADDOCK... MOFFIT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Special weather statement, Jul 6, 3:54 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 354 AM CDT FRI JUL 6 2012 NDZ020-034>037-042-045>048-050-051-061100- OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...STEELE... JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 354 AM CDT FRI JUL 6 2012 /254 AM MDT FRI JUL 6 2012/ ...STRONG WIND GUSTS SOUTH CENTRAL EARLY THIS MORNING... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE DANGEROUS LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN ACROSS SOUTH CENTRAL NORTH DAKOTA EARLY THIS MORNING. IN ADDITION...LOCALIZED STRONG WINDS AROUND 55 MPH COULD DEVELOP JUST AFTER THUNDERSTORMS MOVE THROUGH. A 57 MPH WIND GUST WAS RECORDED 9 MILES NORTH OF SELFRIDGE IN SIOUX COUNTY AROUND 330 AM CDT...AFTER THE HEAVY RAIN HAD ENDED. MOTORISTS SHOULD REMAIN ALERT FOR SUDDEN STRONG GUSTS...EVEN IN AREAS NOT IMPACTED BY HEAVY RAIN. KINNEY
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.